Hypotension, bradycardia and reversible conduction defect induced by prescription of Bhutanese traditional medicines

  • Ugyen Tshering Department of Emergency Medicine, Jigme Dorji Wangchuck National Referral Hospital
  • Shankar LeVine Department of Emergency Medicine, Jigme Dorji Wangchuck National Referral Hospital
  • Melanie Watts Department of Emergency Medicine, Jigme Dorji Wangchuck National Referral Hospital
Keywords: Aconite; Conduction delay; Toxicity; Traditional medicine.

Abstract

Introduction: Aconite is widely used in both Chinese and Ayurvedic medications and therefore often used within the Himalayan
Kingdom of Bhutan. Despite its use in traditional medicine, because of its narrow therapeutic index, significant cardiotoxic and
neurotoxic events are documented due to both intentional and unintentional ingestion. In this case series we present 2 cases of
bradycardia, hypotension and reversible conduction defects caused by prescribed aconite-based Bhutanese traditional medicines,
for different therapeutic goals, who suffered cardiac dysrhythmias.

Downloads

Download data is not yet available.
Published
2018-11-06
Section
Case Report